Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

August 8, 2021Payne County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 8, 2021, 4:59 AM CDT for Payne County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 4:59 AM CDT (09:59 UTC)
Expired
Aug 8, 2021, 5:30 AM CDT
In force
31 min
Issued by
NWS Norman, OK
Hail
0.00 in
Wind
40

County Payne County, OK

The radar

The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS84 KOUN 080959
SPSOUN

Special Weather Statement
National Weather Service Norman OK
459 AM CDT Sun Aug 8 2021
 
OKZ020-026-081030-
Payne OK-Lincoln OK-
459 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 AM CDT...

At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Stillwater, Cushing, Perkins, Yale, Ripley and Ingalls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3596 9706 3613 9705 3616 9662 3590 9662
TIME...MOT...LOC 0958Z 275DEG 24KT 3605 9692 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:44 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 8, 3:44 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
344 AM CDT Sun Aug 8 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 340 AM CDT Sun Aug 8 2021

Scattered to numerous thunderstorms will likely continue through
mid-morning, until low level jet weakens sufficiently. LLJ
interaction with deeper areas of outflow has kept activity
building to the south and east through the night. MCVs across
northern and western Oklahoma greatly influenced this development
as well. Models have not done well at all with longevity/intensity
of convection and where generally disregarded for the first
portion of today's forecast. We will keep activity going into
and across central Oklahoma, especially near and north of I-40.
On the northern periphery of storms, we have seen relatively weak
heat burst activity and this will likely continue to be an
occurrence this morning across northern portions of Oklahoma. Do
not expect severe level winds from any heat bursts, but winds in a
few locations will likely be strong enough and persistent enough
to get your attention. An isolated severe storm cannot be ruled
out, but it would be brief. We did have some one-inch hail
south and west of Enid earlier, but this is the exception with
most other storms producing heavy rain and 40 mph wind gusts.

Storm redevelopment possible across western through northern
Oklahoma, east of residual broad surface trough, until mid-level
trough axis clears the region which does not occur until this
evening. Sufficient instability will exist for strong storms, and
greater shear will exist across far north-central Oklahoma where a
few storms may reach severe levels. Cannot rule out a damaging wind
gust farther southwest, but better organization appears likley
across north-central Oklahoma and northeast from there. Model
initializations do not have PoPs for this activity

&&

.LONG TERM...
(Monday through Saturday)
Issued at 340 AM CDT Sun Aug 8 2021

At least low chances for storms returns Tuesday night and Wednesday
across northern and western Oklahoma as storms attempt to develop
near surface trough extending from the Texas and Oklahoma
Panhandles, northeast through central Kansas. More in the way of
organized thunderstorms, covering a larger area, appear possible
late Thursday and Friday, possibly into the weekend as a stronger
frontal push from the Central Plains is aided by strengthening
northerly flow around evolving eastern U.S. longwave trough. Models
are having trouble from run to run on extent of influence from this
trough, with the latest trend keeping stronger flow farther north
and east. While the front could still arrive, anything more than
isolated storms could be hard to come by without much in the way of
flow and rising heights. Instead of flip-flopping from forecast to
forecast, we will go close to NBM initializations and keep low pops
into and through the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Sun Aug 8 2021

Will keep MVFR restrictions in TSRA confined to western and
northern Oklahoma terminals based on potential for low level jet
interaction with outflow. Confidence is not high enough for use of
TEMPO at KOKC/KOUN so will leave out of this forecast and amend
as necessary. Breezy and VFR conditions expected during the
daytime with another potential for TSRA at KPNC toward end of
forecast, but chances to low for mention this far out.

&&

.UPPER AIR...
Issued at 340 AM CDT Sun Aug 8 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  94  77  96  77 /  60  20   0   0
Hobart OK         98  76  99  77 /  40  10   0   0
Wichita Falls TX  99  78 100  77 /  10  10   0   0
Gage OK           96  72 100  76 /  10   0  10  10
Ponca City OK     94  75  97  77 /  60  30  10  10
Durant OK         96  77  97  77 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...11
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1154 PM CDT Sat Aug 7 2021

OKZ004>048-050>052-TXZ083>090-081000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 PM CDT Sat Aug 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible across northern, western,
and central Oklahoma. Although a few locations could see heavy
rain and gusty winds, no organized severe weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few non-severe thunderstorms are possible Sunday morning over
northern and central Oklahoma. Additional storms may develop Sunday
afternoon over far north central Oklahoma, with a few marginally
severe storms possible.

Storm chances return to northern Oklahoma Tuesday night and
Wednesday, with storm chances spreading south over the rest of
the region Thursday and Friday. A few strong storms will be
possible, but organized severe weather chances appear low at this
time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 8, 12:47 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Norman OK
1247 AM CDT Sun Aug 8 2021

OKZ006-007-012-080615-
Garfield OK-Alfalfa OK-Grant OK-
1247 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of Alfalfa,
southwestern Grant and northwestern Garfield Counties through 115 AM
CDT...

At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lambert, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cherokee, Helena, Carmen, Goltry, Jet, Aline, Nash, Carrier, Lambert,
Ingersoll and Great Salt Plains Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3691 9804 3646 9799 3646 9844 3676 9854
      3681 9854
TIME...MOT...LOC 0547Z 267DEG 25KT 3669 9840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 8, 1:01 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021

OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MAD
Special weather statement, Aug 8, 2:52 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Norman OK
252 AM CDT Sun Aug 8 2021

OKZ011-012-017-018-080815-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
252 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern
Kingfisher, northeastern Blaine, southwestern Garfield and
southeastern Major Counties through 315 AM CDT...

At 251 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ames, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Enid, Hennessey, Waukomis, Drummond, Ames, Vance Air Force Base,
Bison, Isabella and Lacey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3615 9837 3633 9836 3635 9778 3606 9781
TIME...MOT...LOC 0751Z 275DEG 30KT 3624 9821

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 8, 3:12 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
312 AM CDT Sun Aug 8 2021

OKZ011-012-018-080845-
Major OK-Garfield OK-Kingfisher OK-
312 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northern Kingfisher,
southwestern Garfield and southeastern Major Counties through 345 AM
CDT...

At 311 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Drummond, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hennessey, Waukomis, Drummond, Ames, Bison, Vance Air Force Base and
Lacey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3612 9819 3632 9818 3634 9769 3605 9773
TIME...MOT...LOC 0811Z 274DEG 22KT 3621 9807

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAD
Local storm report, Aug 8, 3:29 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
329 AM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     HAIL             ISABELLA                36.23N 98.34W
08/08/2021  U1.00 INCH       MAJOR              OK   PUBLIC

            MPING.

0320 AM     HAIL             6 NNE LACEY             36.20N 98.03W
08/08/2021  E0.88 INCH       GARFIELD           OK   TRAINED SPOTTER

&&
Special weather statement, Aug 8, 4:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
459 AM CDT Sun Aug 8 2021

OKZ020-026-081030-
Payne OK-Lincoln OK-
459 AM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 AM CDT...

At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stillwater, Cushing, Perkins, Yale, Ripley and Ingalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9706 3613 9705 3616 9662 3590 9662
TIME...MOT...LOC 0958Z 275DEG 24KT 3605 9692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:42 PM CDTSpecial Weather StatementOUNHarper33 min
Aug 7, 10:05 PM CDTSpecial Weather StatementOUNWoodward25 min
Aug 7, 10:22 PM CDTSpecial Weather StatementOUNEllis38 min
Aug 7, 10:59 PM CDTSpecial Weather StatementOUNEllis31 min
Aug 7, 11:29 PM CDTSpecial Weather StatementOUNWoodward31 min
Aug 7, 11:58 PM CDTSpecial Weather StatementOUNMajor32 min
Aug 8, 12:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 12:47 AM CDTSpecial Weather StatementOUNAlfalfa28 min
Aug 8, 1:01 AM CDTSpecial Weather StatementOUNRoger Mills29 min
Aug 8, 2:52 AM CDTSpecial Weather StatementOUNKingfisher23 min
Aug 8, 3:12 AM CDTSpecial Weather StatementOUNGarfield33 min
Aug 8, 5:18 AM CDTSpecial Weather StatementOUNTillman27 min
Aug 8, 5:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 6:32 AM CDTSpecial Weather StatementOUNDewey28 min
Aug 8, 7:01 AM CDTSpecial Weather StatementOUNCuster29 min
Aug 8, 7:34 AM CDTSpecial Weather StatementOUNCaddo26 min
Aug 8, 7:47 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian28 min
Aug 8, 8:12 AM CDTSpecial Weather StatementOUNCaddo48 min
Aug 8, 1:37 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more30 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.